Texas, 2011

Wildfire in Texas, July 28, 2011

July 28, 2011 · NWS FWD · 1 event in 1 county or zone

A grass fire that started in the 11000 block of East Dawn Drive in far north Fort Worth, spread quickly and consumed 5 mobile homes. At least one shed and a car were also engulfed in the flames.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$1.0 million
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A grass fire that started in the 11000 block of East Dawn Drive in far north Fort Worth, spread quickly and consumed 5 mobile homes. At least one shed and a car were also engulfed in the flames. Power poles also caught fire causing the power lines to fall. One firefighter suffered first degree burns on his hands and another was treated for heat exhaustion. Very hot and dry conditions this month resulted in elevated fire danger.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 28, 3:04 PM CST, 56 minutes earlier.

Area forecast discussion, Jul 28, 3:04 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
404 PM CDT THU JUL 28 2011

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED NEAR TWO WEAK
DISTURBANCES BISECTING THE REGION. ONE IS IN THE CENTRAL PART OF
THE STATE AND SOME SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS
OUR WESTERN COUNTIES IN THE PAST HOUR. THE OTHER DISTURBANCE IS
OVER LOUISIANA WHERE NUMEROUS SHOWERS AND THUNDERSTORMS ARE MOVING
NORTH. HOWEVER...CONVECTIVE ACTIVITY IS NOW INCREASING OVER OUR
SOUTHEASTERN COUNTIES. FOR THE LATE AFTERNOON AND EVENING
HOURS...INCREASED THE AREAL COVERAGE OF POPS TO INCLUDE ALL BUT
AREAS IN AND NORTH OF THE METROPLEX. FOR AREAS IN AND NORTH OF THE
METROPLEX...MENTIONED ISOLATED SHOWERS AND THUNDERSTORMS THROUGH
THE EARLY EVENING HOURS. TOMORROW...NORTH TEXAS WILL AGAIN REMAIN
WEDGED BETWEEN THESE TWO DISTURBANCES AND SHOWERS AND
THUNDERSTORMS ARE EXPECTED MAINLY EAST OF INTERSTATE 35.

WITH THE INCREASE IN POPS TOMORROW OVER THE EASTERN
COUNTIES...DAYTIME HIGH TEMPERATURES WILL LIKELY BE IN THE UPPER
90S OVER THE EASTERN HALF OFF THE CWA. HOWEVER...MOISTURE WILL BE
HIGHER AND HUMIDITIES WILL STILL BE HIGH ENOUGH FOR HEAT INDEX
VALUES TO APPROACH 105 DEGREES. WILL KEEP THE HEAT ADVISORY AS IS
THROUGH 8 PM TOMORROW NIGHT BUT SOME LOCATIONS MAY REMAIN JUST
BELOW CRITERIA. THE HEAT ADVISORY MAY HAVE TO BE EXTENDED FOR
PARTS OF NORTH TEXAS THROUGH THE WEEKEND.

THE IMPACTS FROM TROPICAL STORM DON ON NORTH TEXAS STILL LOOK
PRETTY MINIMAL THIS WEEKEND. TROPICAL STORM DON IS EXPECTED TO
MAKE LANDFALL AROUND THE COASTAL BEND AREA LATE TOMORROW AND
CONTINUE ON A WEST-NORTHWEST OR NORTHWEST TRACK ONCE IT MOVES
ONSHORE. SINCE THIS STORM IS EXPECTED TO REMAIN SOUTH OF THE
REGION AND A RELATIVELY COMPACT STORM...THE CHANCES OF IT BRINGING
SIGNIFICANT RAINFALL AND A BREAK IN THE HEAT ARE ON THE LOWER END
FOR NORTH TEXAS. HAVE KEPT SOME SMALL RAIN CHANCES OVER THE
SOUTHWESTERN COUNTIES ON SATURDAY AND TEMPERATURES AROUND 97 TO 99
DEGREES FOR MUCH OF NORTH TEXAS DUE TO SOME ADDED CLOUD COVER.
HOWEVER...IT IS POSSIBLE THAT SKIES WILL REMAIN MOSTLY SUNNY AND
TEMPERATURES WILL REACH 100 DEGREES OR HIGHER IN SOME LOCATIONS ON
SATURDAY.

AFTER DON MOVES TO THE WEST ON SATURDAY...THE UPPER LEVEL RIDGE
WILL QUICKLY BUILD BACK AND THE HOT...DRY WEATHER PATTERN WILL
RETURN/CONTINUE. THE MODELS INDICATE AT LEAST ONE DISTURBANCE
APPROACHING FROM THE NORTHEAST NEXT WEEK THAT COULD AID IN
SCATTERED TO ISOLATED SHOWER/THUNDERSTORMS SUNDAY THROUGH TUESDAY
BUT KEPT THE FORECAST DRY FOR NOW.

82/JLD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  81 100  80  99  82 /  10  20  20  10  10
WACO, TX              81 102  82  98  80 /  20  30  20  20  20
PARIS, TX             77  97  78  98  78 /  20  30  20  10  10
DENTON, TX            79  99  78  98  79 /  10  20  20  10  10
MCKINNEY, TX          78  98  77  98  78 /  10  30  20  10  10
DALLAS, TX            82 101  81  99  83 /  10  30  20  10  10
TERRELL, TX           79  99  80  99  79 /  20  40  20  10  10
CORSICANA, TX         79  97  78  99  80 /  20  40  20  10  10
TEMPLE, TX            77  99  79  96  77 /  20  20  20  20  20
MINERAL WELLS, TX     77 103  78 100  78 /  20  10  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT FRIDAY FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&

79/82
Hazardous weather outlook, Jul 28, 2:08 PM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
308 PM CDT THU JUL 28 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
308 PM CDT THU JUL 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HEAT ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH
TEXAS THROUGH THIS EVENING. THE BEST CHANCE OF STORMS WILL BE
SOUTHEAST OF AN ATHENS TO CAMERON LINE. GUSTY DOWNBURST WINDS AND
FREQUENT LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE HEAT ADVISORY REMAINS IN EFFECT FOR ALL OF NORTH TEXAS
THROUGH 8 PM CDT FRIDAY.

THUNDERSTORM CHANCES WILL INCREASE ACROSS NORTH TEXAS
FRIDAY...ESPECIALLY EAST OF INTERSTATE 35. GUSTY DOWNBURST WINDS
AND FREQUENT LIGHTNING WILL BE THE MAIN HAZARDS. THERE IS A SLIGHT
CHANCE OF THUNDERSTORMS SOUTH OF AN EASTLAND...HILLSBORO...TO
PALESTINE LINE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Tarrant

When
July 28, 4:00 PM CST to 8:00 PM CST
Where
Tarrant forecast zone
Injuries
1 direct, 1 indirect
Property damage
$1.0 million
Reported by
Newspaper
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

A grass fire that started in the 11000 block of East Dawn Drive in far north Fort Worth, spread quickly and consumed 5 mobile homes. At least one shed and a car were also engulfed in the flames. Power poles also caught fire causing the power lines to fall. One firefighter suffered first degree burns on his hands and another was treated for heat exhaustion.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 329092.